Louisiana, 2004Flash Flood in Louisiana, June 21, 2004
June 21, 2004 · NWS LIX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:30 AM CST, 11 hours earlier.
Area forecast discussion, Jun 21, 2:30 AM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CDT MON JUN 21 2004
.DISCUSSION...
NOT MUCH CHANGE EXPECTED TODAY FROM YESTERDAY. LOOKING AT WV
IMAGERY...A LARGE WEAK UPPER LOW EXISTS OVER THE NORTH CENTRAL GULF.
HEIGHTS ARE DEFLECTED A BIT AT 500 AND 300MB. THIS WILL HELP TO KEEP
THE UPPER LEVELS MOIST. THE MID LEVELS WILL BE A BIT DIFFERENT.
SLIGHTLY DRIER AIR WILL BE FOUND BETWEEN THE 700 AND 500MB LEVELS.
SOUNDING PROFILES ALSO SHOW A FAIRLY MOIST ATMOS. HERE IS WHERE THE
PROBLEM WILL LIE TODAY. PWS AROUND OR JUST BELOW 2.0 WILL GIVE A
THREAT OF HEAVY RAIN FROM TS. THIS WOULD NOT NORMALLY BE A PROBLEM
BUT STORM MOTION SHOULD BE NEXT TO NOTHING...AND PROPAGATION VECTORS
ARE TOWARD THE SW AT 6 KNOTS. THIS WILL CAUSE TS THAT DEVELOP TO
STAY OVER AN AREA FOR A LONGER PERIOD OF TIME WITH ONLY LITTLE
MOVEMENT OR PROPAGATION.
FORECAST SOUNDING PROFILES SHOW A NEUTRAL ATMOS FOR A MOIST PARCEL
FROM 700MB AND ABOVE AND UNSTABLE BELOW. BUOYANCY BY HEATING SHOULD
BE ENOUGH TO GET AIR MOVING UPWARD AND MOMENTUM ALONE MAY BE ENOUGH
TO PRODUCE SHOWERS. THE SEA BREEZE WILL GET STARTED LATE THIS
MORNING AND EARLY AFTERNOON OR ATLEAST ONCE THE SFC TEMP REACHES 87
DEGREES. THE SEA BREEZE CAUSES A STRONG 18 CYCLE ROLL VORT TO FORM
AHEAD OF IT AND DRY AIR INTRUSION SHOULD KEEP THE SEA BREEZE FROM
MOVING NORTH OF THE MISS/LA STATE LINE. THE SUBSIDENT DRYING AHEAD
OF THE SEA BREEZE SHOULD HELP KEEP AN ABUNDANCE OF TS FROM FORMING
IN THE SW MISS AREA AND POPS WILL BE LOWERED TO 40% EVENTHOUGH THEY
MAY BE A BIT LOWER. A FRONT/WEAK TROUGH MOVES IN AND BECOMES
STATIONARY OVER THE NORTHERN PORTION OF THE AREA BY LATE TUESDAY
NIGHT AND EARLY WEDNESDAY. THIS SHOULD PROVIDE AN AXIS FOR A FEW MCS
FEATURES TO TRAVERSE THROUGH THE REMAINDER OF THE WEEK AND POPS
SHOULD BEGIN TO CLIMB STARTING WITH MID-WEEK.
&&
PRELIMINARY POINT NUMBERS...
MCB 90 72 89 72 / 40 20 40 40
BTR 91 75 91 74 / 50 20 40 40
MSY 90 76 90 76 / 60 20 40 40
GPT 91 76 90 76 / 50 20 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&
17
Hazardous weather outlook, Jun 21, 10:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 21 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-220000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNON AND TONIGHT
SCATTERED TO OCCASIONALLY NUMEROUS STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. GENERAL MOVEMENT
OF THE STORMS WILL BE TO THE NORTHEAST AT 15 MPH. MOST ACTIVITY WILL
BE DISSIPATING BY 9 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A STORM OR TWO MAY APPROACH SEVERE LEVELS
EACH AFTERNOON. THERE IS A MORE LIKELY CHANCE OF THUNDERSTORMS
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
24
In the hours before
Special weather statement, Jun 21, 11:43 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT MON JUN 21 2004
LAZ060-061-211815-
ST CHARLES-UPPER JEFFERSON-
1243 PM CDT MON JUN 21 2004
...STRONG THUNDERSTORM CONTINUES MOVING ACROSS EAST BANK JEFFERSON
PARISH NEAR THE LAKESHORE...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER EAST BANK JEFFERSON PARISH...NEAR KENNER
AND METAIRIE AT THE LAKEFRONT...MOVING NORTHEAST AT 15 MPH. THIS
STORM PRODUCED A WIND GUST OF 64 MPH AT THE ARMSTRONG INTERNATIONAL
AIRPORT AT 1220 PM. THE STORM HAS SINCE WEAKENED...BUT MAY STILL
PRODUCE WIND GUSTS TO 40 MPH...ESPECIALLY OVER AND NEAR THE SHORELINE
OF LAKE PONTCHARTRAIN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
&
22
Special weather statement, Jun 21, 12:02 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CDT MON JUN 21 2004
LAZ057-058-211830-
ST JAMES-ST JOHN THE BAPTIST-
102 PM CDT MON JUN 21 2004
...STRONG THUNDERSTORM WILL MOVE ACROSS LAKE DES ALLEMANDS
AREA THROUGH 130 PM...
AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER EXTREME SOUTHEAST ST. JAMES PARISH...
OVER LOWER VACHERIE...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY
PRODUCE WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL THROUGH
130 PM AS IT MOVES ACROSS THE SWAMPS NORTH OF LAKE DES ALLEMANDS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
&
22
Local storm report, Jun 21, 1:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG KILN 30.42N 89.43W
06/21/2004 HANCOCK MS EMERGENCY MNGR
POWER POLLS BROKEN IN KILN-DE LISLE AREA ON HIGHWAY 603
0210 PM TSTM WND DMG KILN 30.42N 89.43W
06/21/2004 HANCOCK MS EMERGENCY MNGR
PEA-SIZED HAIL AND POWER LINE DOWN ON HIGHWAY 43 IN
KILN-DE LISLE AREA
0205 PM TSTM WND DMG KILN 30.42N 89.43W
06/21/2004 HANCOCK MS EMERGENCY MNGR
60 MPH WINDS...PEA-SIZED HAIL...AND POSSIBLE TORNADO
REPORTED BY DEPUTY SHERIFF THROUGH EMA IN THE KILN-DE
LISLE AREA ON HIGHWAY 603
&&
JVFlash Flood, Washington
- When
- June 21, 1:30 PM CST to 2:30 PM CST
- Where
- Washington County, Bogalusa
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.853, -90.040 (the zone’s center; the record gives no point)
Heavy rainfall of up to four inches caused the flooding of a few homes and businesses and numerous roadways.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 21, 2004$176 million · F1 · 79 events
- Rip Current in Guam, June 21, 20041 death · 1 event
- Tornado and Hail in Texas, June 21 to 22, 2004$3.8 million · F0 · 16 events
- Tornado and Hail in New Mexico, June 21, 2004$300,000 · F0 · 16 events
- Hail and Damaging Winds in Mississippi, June 21, 2004$70,000 · 1 in hail · 14 events
- Flash Flooding and Flooding in Oklahoma, June 21 to 24, 2004$50,000 · 1.75 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 21, 2004$49,000 · F0 · 7 events
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flooding and Hail in Texas, June 21, 2004$20,000 · 1.75 in hail · 5 events
- Hail in Utah, June 21, 2004$24,000 · 0.01 in hail · 1 event
- Lightning Strike in Florida, June 21, 20042 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5407534.